Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A linearly implicit finite-difference scheme for the one-dimensional porous medium equation

Author: David Hoff
Journal: Math. Comp. 45 (1985), 23-33
MSC: Primary 65M15; Secondary 76S05
MathSciNet review: 790642
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present and analyze a linearly implicit finite-difference scheme for computing approximate solutions and interface curves for the porous medium equation in one space variable. Our scheme requires only that linear, tridiagonal systems of equations be solved at each time step. We derive error bounds for the approximate interface curves as well as for the approximate solutions under the rather mild mesh condition $ \Delta t/\Delta x \leqslant {\text{constant}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M15, 76S05

Retrieve articles in all journals with MSC: 65M15, 76S05

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society